Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 22, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 27, 2006, 6:06 AM EDT for Lackawanna County, Wayne County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2006, 6:06 AM EDT (10:06 UTC)
- Expired
- Jun 27, 2006, 9:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Lackawanna County, PA, Wayne County, PA
The radar
The Binghamton radar (KBGM), 80 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 10.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 271008
FFWBGM
PAC069-127-271300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
606 AM EDT TUE JUN 27 2006
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LACKAWANNA COUNTY IN NORTHEAST PENNSYLVANIA
WAYNE COUNTY IN NORTHEAST PENNSYLVANIA
* UNTIL 900 AM EDT
* AT 604 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN IN LACKAWANNA AND WAYNE COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SCRANTON...DUNMORE...CARBONDALE...HONESDALE...LAKE ARIEL.
HEAVY RAIN WILL FALL ACROSS THE WARNING AREA THROUGH 9 AM. RAINFALL
AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED IN AREAS WHERE HEAVIER SHOWERS
PERSIST... WHICH WILL BE ENOUGH TO CAUSE FLOODING.
LAT...LON 4178 7508 4127 7537 4139 7580 4152 7570
4167 7547 4194 7543
$$
MSE1 follow-up statement
000
WGUS71 KBGM 271123
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
720 AM EDT TUE JUN 27 2006
PAC069-127-271300-
LACKAWANNA PA-WAYNE PA-
720 AM EDT TUE JUN 27 2006
...A FLASH FLOOD WARNING CONTINUES UNTIL 900 AM EDT FOR WAYNE AND
LACKAWANNA COUNTIES...
AT 716 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN MOVING BACK INTO THE WARNED AREA.
THUNDERSTORMS WERE LOCATED FROM HEADLEY IN WAYNE COUNTY...TO EXTREME
SOUTHERN LACKAWANNA COUNTY. THESE STORMS WERE MOVING OVER THE SAME
AREAS THAT HAVE ALREADY EXPERIENCE EXTREMELY HEAVY RAIN.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STARLIGHT...
SHEHAWKEN...RUTLEDGEDALE...PLEASANT MOUNT...HIAWATHA AND BETHANY.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA. THESE AMOUNTS WILL LIKELY CAUSE FLASH FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 4178 7508 4127 7537 4118 7562 4152 7570
4167 7547 4194 7543
$$
PBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:10 AM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 27, 3:10 AM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 310 AM EDT TUE JUN 27 2006 .SHORT TERM (TODAY - WEDNESDAY)... NOT MUCH HAS CHANGED FROM 24 HOURS AGO. RAINFALL CONTINUES TO STREAM NORTH INTO FA IN AREA OF DEEP SOUTHERLY FLOW...AS TROF REMAINS TO OUR WEST AND BERMUDA HIGH REMAINS EAST. CONVECTION INCREASING AGAIN THIS MORNING ACROSS CHESAPEAKE BAY AREA...SIMILAR TO LAST NIGHT. THIS IS ALL STREAMING NORTH INTO AREAS THAT CANNOT HANDLE ANY MORE RAINFALL AND UPSLOPE FLOW MAY LEAD TO LOCAL ENHANCEMENT TO PCPN THIS MORNING. BACK EDGE OF PCPN BEGINNING TO ENTER SRN ZONES...BUT JUST AS IT APPEARS TO HAVE AN END MORE DEVELOPS. THIS WILL BE THE TREND MOST OF THE DAY AS AIRMASS REMAINS SATD WITH PW VALUES NEARING 2.00 INCHES AND 40KT LLJ CONTINUING. FA WILL ALSO REMAIN IN DIVERGENCE AREA OF UL JET...THUS CATEGORICAL POPS ARE IN ORDER FOR TODAY. RIDGING MAY BE ABLE TO BUILD FAR ENOUGH WEST TO LEAD TO JUST SCTD PCPN ACROSS SOUTHEASTERN ZONES TODAY. DRYING BEING SEEN ON WV HAS PUSHED INTO NJ AND SHUNTING PCPN TWD CENTRAL/WRN AREAS CURRENTLY. HOWEVER...ANY SUN THAT MAKES IT THRU TODAY WILL LIKELY RESULT IN CONVECTION...ESPECIALLY WHERE UPSLOPE WILL HAVE AN EFFECT ACROSS POCONOS AND CATSKILLS. GIVEN THE AIRMASS IN PLACE AND FFG VERY LOW IN THESE AREAS...POSSIBILITY OF FLDG REMAINS TODAY AS STORMS WILL LIKELY BE VERY EFFICIENT RAIN PRODUCERS. HAVE SIDED WITH GFS/CANGEM GUIDANCE AS WRF HAS HAD TENDENCY TO SHUNT PCPN BACK WEST TOO QUICKLY PAST SEVERAL DAYS. GFS AND CANGEM KEEPS HEAVY RAIN AXIS FURTHER EAST AND PREFER THEIR QPF DEPICTION. SCENARIO GOES QUICKLY DOWNHILL TONIGHT. TROPICAL LOW CURRENTLY OFF THE FL/GA COAST WILL GET CAUGHT UP IN MOISTURE PLUME AND RIDE NORTH QUICKLY TONIGHT. GFS SLIGHTLY FASTER WITH SYSTEM AND SPREADS PCPN INTO FA ARND 06Z. WRF IS SLIGHTLY SLOWER AND KEEPS HEAVIEST RAIN OUT OF AREA UNTIL 12Z OR SO. ONCE AGAIN...PREFER GFS SOLN AND WILL INCREASE POPS TO CATEGORICAL FOR THE OVERNIGHT HOURS...CONSIDERING THE DIVERGENCE ALOFT AND STRONG THETA-E CONVERGENCE OVER REGION. AN ADDNL 1 TO 3 INCHES WILL BE POSSIBLE TONIGHT...POSSIBLY LOCALIZED HIGHER AMOUNTS DEPENDING ON ANY CONVECTION. HPC HAS ALMOST ENTIRE FCST AREA IN MODERATE RISK FOR XCSV RAIN...WITH HIGH RISK DEPICTED FOR AT LEAST HALF OF THE FA. THAT SAID...WILL CONTINUE FLASH FLOOD WATCH AREA-WIDE FOR TODAY AND TONIGHT AND ALLOW LATER SHIFTS TO ADJUST TIMING. THREAT FOR FLASH FLOODING CONTINUES TO INCREASE AS GROUND BECOMES INCREASINGLY SATURATED. AS WE GO INTO TONIGHT...IT WILL NOT TAKE MUCH FOR RAIN TO RUN OFF INTO AREA RIVERS AND SITUATION WILL NEED TO BE CLOSELY MONITORED. -PB && .AVIATION (27/06Z TO 28/06Z)... MAIN AREA OF RAIN EARLY THIS MORNING IS LOCATED FROM NORTH CENTRAL PA NORTH ACROSS CENTRAL NY... INCLUDING THE ELM...ITH AND SYR TAF SITES. EXPECT THIS AREA TO WEAKEN AND MOVE NORTH DURING THE NEXT SEVERAL HOURS... BUT ADDITIONAL BANDS OF HVY RAIN WILL CONTINUE TO DEVELOP THRU WEDNESDAY MORNING. CIGS AND VSBYS WILL BE LOCALLY IFR IN HEAVIER RAIN BANDS THRU TONIGHT... OTHERWISE EXPECT MAINLY VFR VSBYS AND MVFR TO VFR CIGS WITH SCT SHOWERS. BEST CHC FOR THUNDER WILL BE THIS AFTERNOON. -MSE && .LONG RANGE (WED NIGHT - SUNDAY)... WET CONDS CONT AS THE FCST AREA REMAINS UNDER THE UPPER TROF. TROF AXIS GNRLY CNTRD OVER THE GREAT LAKES AND VARIOUS SHRT WVS WILL ROTATE THRU KEEPING THE AREA UNSTABLE WITH THE RISK OF A SHWR AT ALMOST ANY TIME. MADE ONLY SLGT ADJUSTMENTS TO HPC GUID IN TEMPS AND POPS. -MORFORD && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLASH FLOOD WATCH FOR NYZ009-015>018-022>025-036-037-044>046- 055>057-062 UNTIL 8 AM EDT WEDNESDAY. .PA...FLASH FLOOD WATCH FOR PAZ038>040-043-044-047-048-072 UNTIL 8 AM EDT WEDNESDAY. &&
Hazardous weather outlook, Jun 27, 3:41 AM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 341 AM EDT TUE JUN 27 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-280745- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 341 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT AN EXTREMELY MOIST AIRMASS REMAINS IN PLACE ACROSS THE REGION THROUGH WEDNESDAY MORNING. WITH THE GROUND ALREADY SATURATED DUE TO RECENT RAINFALL...FLASH FLOODING WILL BE POSSIBLE TODAY AND TONIGHT. ADDITIONAL RAINFALL OF 1 TO 3 INCHES CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ANY RAIN THAT FALLS WILL QUICKLY RUN OFF INTO AREA CREEKS AND STREAMS...CAUSING MANY TO OVERFLOW THEIR BANKS. THUS...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 8 AM WEDNESDAY MORNING. PLEASE REFER TO ALBFFABGM WGUS61 FOR THE LATEST DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT IN SUPPORT OF HEAVY RAINFALL AND FLOODING. RAINFALL SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OF ONE INCH OR GREATER. PB
In the hours before
Local storm report, Jun 27, 3:18 AM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
318 AM EDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 AM FLASH FLOOD HAZLETON 40.95N 75.97W
06/27/2006 LUZERNE PA TRAINED SPOTTER
NUMEROUS ROADS FLOODED THROUGHOUT TOWN...INCLUDING ROUTE
93. SOME ROADS BEGINNING TO WASH OUT. BLACK CREEK
OVERFLOWING ITS BANKS...WITH SEVERAL ROADS CLOSED.
&&
PBLocal storm report, Jun 27, 4:57 AM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
457 AM EDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM FLASH FLOOD WYALUSING 41.67N 76.26W
06/27/2006 BRADFORD PA LAW ENFORCEMENT
ROCKSLIDE OCCURRED IN TOWN AS A RESULT OF VERY HEAVY
RAINFALL
0445 AM FLASH FLOOD CORTLAND 42.60N 76.18W
06/27/2006 CORTLAND NY COUNTY OFFICIAL
COUNTY-WIDE STREET FLOODING
0445 AM FLASH FLOOD VESTAL 42.08N 76.05W
06/27/2006 BROOME NY COUNTY OFFICIAL
COUNTY-WIDE STREET FLOODING
0448 AM FLASH FLOOD LITTLE MEADOWS 41.99N 76.13W
06/27/2006 SUSQUEHANNA PA COUNTY OFFICIAL
BRIDGE FLOODED IN TOWN. WATER TOPPED BRIDGE AND IS NOW
ENTERING HOMES.
&&
PBLocal storm report, Jun 27, 5:42 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
542 AM EDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM FLASH FLOOD CHITTENANGO 43.05N 75.87W
06/27/2006 MADISON NY LAW ENFORCEMENT
WIDESPREAD STREET FLOODING ACROSS NORTHERN PART OF
COUNTY. SEVERAL HOMES EXPERIENCING CRUMBLING FOUNDATIONS
DUE TO HIGH WATER.
&&
PBThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 10:30 PM EDT | Flash Flood Warning | BGM | Lackawanna, Luzerne | 3 hr |
| Jun 26, 11:31 PM EDT | Flash Flood Warning | BGM | Wayne | 89 min |
| Jun 27, 4:09 AM EDT | Flash Flood Warning | BGM | Bradford, Susquehanna | 2 hr |
| Jun 27, 7:55 AM EDT | Flash Flood Warning | BGM | Luzerne | 3 hr |
| Jun 27, 8:58 AM EDT | Flash Flood Warning | BGM | Wayne | 2 hr |
| Jun 27, 9:00 AM EDT | Flash Flood Warning | BGM | Lackawanna | 2 hr |
| Jun 27, 10:22 AM EDT | Flash Flood Warning | BGM | Susquehanna, Wyoming | 3 hr |
| Jun 27, 10:43 AM EDT | Flash Flood Warning | BGM | Luzerne | 62 min |
| Jun 27, 11:00 AM EDT | Flash Flood Warning | BGM | Lackawanna, Wayne | 90 min |
| Jun 27, 12:19 PM EDT | Flash Flood Warning | BGM | Wayne | 116 min |
| Jun 27, 2:07 PM EDT | Flash Flood Warning | BGM | Wayne | 3 hr |
| Jun 27, 2:38 PM EDT | Flash Flood Warning | BGM | Luzerne | 3 hr |
| Jun 27, 4:09 PM EDT | Flash Flood Warning | BGM | Bradford | 3 hr |
| Jun 27, 4:20 PM EDT | Flash Flood Warning | BGM | Lackawanna, Susquehanna, Wyoming | 3 hr |
| Jun 27, 4:57 PM EDT | Flash Flood Warning | BGM | Wayne | 6 hr |
| Jun 27, 5:20 PM EDT | Flash Flood Warning | BGM | Luzerne | 6 hr |
| Jun 27, 6:25 PM EDT | Flash Flood Warning | BGM | Bradford | 6 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.